Jump to content
Maybe

Vision symptoms: floaters, snow, blurred/dimmed vision, twitching, dry eyes and pain

Recommended Posts

Longroadhome
Just now, Longroadhome said:

The only supplement I take is Vitamin D

i eat a really healthy diet and exercise every day . 
Did you have dry eyes prior to WD? 
if WD  has brought it on it will definitely get better. 
this is what I notice with mine: when it first came on at the start of my taper it was really bad. I booked an appointment at the eye hospital and they found out I wasn’t producing enough tears . They originally thought my tear ducts We’re blocked or that it was as a result of long term HRT. Didn’t have any other tests they just recommended drops after trying to unblock the tear ducts.   
however I believe it was to do with WD. At first I had to use liquid tear drops but slowly over time I haven’t had to. It goes away for a few months then comes back so this is also why I feel it has to do with WD. Each time it returns it is less severe. 
have you found sometimes it is worse than others ? 

Ps mine used to be bad on waking up too and still can be quite dry on occasions when waking especially during allergy season 

Share this post


Link to post
Share on other sites
JasonK

I pray every day my eyes to get back to normal.Having visual snow and being 24/7 in derealisation state after a single dose of  Effexor XR 37,5mg is so hard to accept.

 

Give me some strength guys!How an adverse reaction from a single pill can cause such a persisting disruption 3 years now???

Share this post


Link to post
Share on other sites
Longroadhome
6 hours ago, JasonK said:

I pray every day my eyes to get back to normal.Having visual snow and being 24/7 in derealisation state after a single dose of  Effexor XR 37,5mg is so hard to accept.

 

Give me some strength guys!How an adverse reaction from a single pill can cause such a persisting disruption 3 years now???

Firstly  Jason  you shouldn’t worry about the fact you opened the capsule and took beads out . I believe people do this with this medication when tapering . I do it with my pregabalin so I really don’t think your visual snow was caused by this . It is a very common thing to do when tapering so I think you should stop worrying. 
secondly you don’t say if you have better days. If so then you are going through windows and waves and maybe your going through a wave at present ? 
has it got any better to how it was at the beginning ? 
do you keep a diary? 
do you have any other symptoms of WD because if you do then you are still going through WD so there’s a very good chance this symptom will dissipate going forward. Lots to think about there .  

many people on this site have a particular symptom for a very long time . And yes longer than you . An example Is  Pug Who has had tinnitus for over 5 years and it has very gradually got better and better until now it is almost gone .,
 

Have faith stay strong There’s every chance you will make a good recovery !! 

 

Share this post


Link to post
Share on other sites
Edmunds

Jason, you speak of 24/7 derealization. I'm a senior citizen, but I have had chronic derealization off and on, the first episode when I was 19 and at university. That lasted a few months. But that was only the first episode. Since then I have had several, in more recent decades lasting for several years. The current bout started in 2013. In 2018-19 I had improvement, which meant that the symptoms were still there but did not bother me as much. Then in May 2019 I tapered way too fast off Effexor after being on it for 3.5 years. There followed nearly six months of aggravated derealization, plus heavy anxiety, crying spells, cortisol spikes, blurry vision, and fatigue. Last November the anxiety and crying faded. The derealization and blurry vision have not changed much.

 

Since the 1980s psychiatrists have diagnosed me as having depression, derealization being a way  I experience it. But in the past year I have concluded that that diagnosis was probably always wrong and that anxiety disorder has always been the fundamental problem, almost certainly related to my childhood and early adulthood family experience. As you know, derealization is a dissociative disorder closely entangled with anxiety.

 

For me derealization means feeling in a sort of fog, separated from my surroundings by an invisible veil. Also a feeling of fatigue and strain, as if I would prefer throughout the day to shut my eyes and curl up somewhere. Napping, however, typically makes me feel worse. Fortunately, I have never had depersonalization symptoms. How do you experience derealization?

 

I have been working with a therapist for the past 4-5 years who applies Acceptance and Commitment Therapy. This has been helpful to me in learning how, some of the time, to pay less attention to the DR, or at least not to be rattled by it. I know much more about what it is. I have read  literature on healing from dissociative disorders, including derealization. Do you know this literature? It has also been helpful.

 

I'm starting work with a new therapist next week, mainly because I just want to have a "second opinion," especially from someone who has experience treating complex trauma. I have found, as you probably have, that the psychiatric profession has not traditionally had much training in dissociative disorders. My current psych has had some, and in his view I do not suffer from depression but from anxiety/derealization, which can be "tricky" to deal with! As I see it now, the answer will come with good therapy, not with ADs.

 

I would not describe my blurry vision, as visual snow. It's probably related both to my brain stabilizing process, which is ongoing and perhaps to the Prozac (which I started taking as a replacement for Effexor), from which I'm still tapering. Can you describe visual snow? Is it like static on a TV screen?

 

Your description of symptoms resulting from one dose of Effexor is interesting. I was on it for 3.5 years. Have you taken other ADs? Is it possible that your DR, like mine, is an expression of anxiety related to circumstances other than taking the Effexor?

Share this post


Link to post
Share on other sites
ChessieCat

 

Found this reply in a member's topic about recovery from visual snow after stopping Effexor / venlafaxine quickly.

 

6 hours ago, VincentV said:

 

I don't know if this helps by my stepdad was on venlafaxine for many years and quit quite quickly. He developed visual snow which lasted for a couple of years before going away completely. This was about 5 years ago.

 

 

Share this post


Link to post
Share on other sites

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy